Psychotic

I am on the WRONG MEDICATION, y'all. I was up for about two hours yesterday morning, and then slept from 11:30 am to 5:30 pm, and woke up stoned as I have ever felt in my life. Right now I am considering going back to bed. I am messed UP. And it's not a fun high, either, which is irritating, yanno? I figure if I'm going to be high as a freaking kite, I should at least enjoy the ride. NOT SO! 

It's all because of Zyprexa, a med my doctor put me on last week. It is, to be blunt, an anti-psychotic. My mood swings and paranoia apparently warranted it. An anti-psychotic. Holy shit, that's quite a name to deal with. And I haven't been dealing with it very well. The word keeps ringing through my mind.

Anti-psychotic.

Psychotic.

Psychosis.

Psycho.

It's pretty intense, and I really want to write about it, but, as I mentioned before, I'm stoned as hell. So I'm going to leave this entry be, and come back to it throughout the day, if I'm awake enough, to show y'all what this "anti-psychotic" is making me feel like I am.

Hint: it's the title of this post.

I'm so tired and my typing is for shit. I'll be back later. Don't worry, I'll be fine. I'm just overmedicated. Don't worry, my beloved little squirrels. I just need to get this crap out of my system.

Okay, I'll be back. 

11:38 AM: Trying to stay awake. The Dancing With the Stars recap is up from when being this high was a little fun and funny. It is no longer fun or funny. CLICK HERE for the recap, pleez. I worked SO hard on it. Back later.

4:14 PM: Doctor called me back and said to stop the Zyprexa. Doesn't seem concerned in the slightest about any side effects that stopping the med could have. This is grand. He doesn't care in the slightest. 

So I slept for most of  the morning/afternoon and I still feel stoned as all get out. But the strongest emotion I'm feeling is frustration. Frustration that my mind is in such a fog that I can't get anything done except sleep, frustration that the doctor is putting me on and taking me off meds without any concern as to how it is affecting me. Frustrated that just updating this blog is taking every ounce of concentration I have. My spelling is a joke. I should leave it the way I type it to let you see, but that seems overly dramatic.

This whole thing has me feeling MORE paranoid than ever. Am I acting the fool online? Am I slurring on the phone? Why did he put me on this in the first place? Argh, I'm going back to bed. 

10:17 PM: I'm starting to wake up. I am so angry at my meds doc I could scream. 


Comments

Psychotic — 18 Comments

  1. That sounds bad. I did get prescribed a medicine that makes me into kind of a sleepwalking zombie the next day. (It is not a sleeping pill but prescribed for sleep.) In a terrible way I love it.
    There’s good out of it and bad out of it though so I know what you’re saying here.

  2. Promise me you will stay in constant (as possible) contact with a good friend during this. At one point my doc prescribed Cymbalta (for Fibro–though it’s not really tested for that–ARGH) Chantix (for smoking cessation) and an Lyrica also for fibro along with a host of pain killers. I thought I was going to die! THEN I got a 3 page letter in the mail from Walgreens warning me about Cymbalta being linked to suicides, THEN Cymbalta sent me a 5 page one. I figured it wasn’t a good med if they were already trying to absolve themselves of my impending suicide. Even after a couple days off, the withdrawals were awful. NOW, we know ALL of those meds are linked to suicide. I don’t trust most meds because docs and sales reps are so intertwined and prescribe meds before testing has been done properly, thus an epilepsy drug can be given to a heart patient when there is no evidence it works any better than Bayer’s children’s aspirin ( which were yummy, weren’t they?). Do some digging on that med. If you’re too tired I will look for you. Hang in there and as always, if you need anything…Challah!

  3. My mom was on Zyprexa and it wiped her out for the first few weeks, I mean having a conversation one moment and out like a light the next. She did adjust to it and it controlled her mania quite well, it did have side effects that she hated (she gained a lot of weight on it 🙁 ) so she was moved off it onto another med. I hope you feel better!

  4. Oh man. Sorry to hear that. I’ve got no experience or advice other than drink lots of water and get that stuff out of you!
    I hope you feel better soon!

  5. Feel better, Miss B. Hopefully those side effects will recede leaving you feeling like a rockstar. And if they don’t, drop that drug like it’s hot.

  6. hang in there lady… it sucks that it takes time to figure out what meds, or combo of meds works for yourself. in the meantime, the DWTS recap was most definitely enhanced by your high. so you got that goin for ya. 🙂

  7. Anti-psychotic, anti-schmychotic. Don’t worry about the label. Just take care of you. If it works, then it works, and it doesn’t make you psychotic.
    Keep in touch with your doc, is all the advice I have. And us, your faithful squirrels, waiting to hear how you’re doing.

  8. Oh, sweet Universe no, Miss B. You’re not acting the fool online. I know your brain is problematic right now and it’s hard not to listen, but it IS the drug.
    Sorry to hear that the doc seems so cavalier, though. That blows.
    Brain fog for any reason is terrible and feeling paranoid on top of it… gah. Not good.
    I hope you feel better soon!

  9. It sounds to me that what you really need is a new MD. Someone who has at least a shred of concern and maybe even compassion.

  10. Yes, get off the Zyprexa! My autistic son takes it for rage behavior and it works well when he needs it -sublingual, so it’s FAST. I tried one once, to see how it made him feel (since he can’t tell me) and ended up face down on a restaurant table.
    It’s heavy-duty, drastic and it packs on pounds. There HAS to be something more suitable for you.

  11. I’m gonna be really blunt here, your meds doctor is a real asshat dickhead!!I know that going off any meds cold turkey sucks but hang in there. Have you tried Stratera?? I’m not sure if that’s the right spelling but it saved a friend after he started taking it. I hope you start feeling better

Leave a Reply

Your email address will not be published. Required fields are marked *

CommentLuv badge